MAUDE Adverse Event Report: DEPUY MITEK LLC US GRASPER-GRABBER -NS; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US GRASPER-GRABBER -NS; SUTURE/NEEDLE PASSER, REUSABLE
Model Number 270120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by sales rep that during a rotator cuff repair surgery on (b)(6) 2022, it was observed that the grasper-grabber device broke.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the complaint device has not been returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, it appeared that the device had wear marks near the handle and jaws.Also, the jaw was broken.This complaint can be confirmed.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.The photo do not provide enough evidence to determine root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.This type of failure has been attributed to wear and tear as well as rough use, since the repeated excess force applied when a large amount of tissue is being grasped which cause a potential to break; also, the age of the device causing damage in the device.Other than this possibility, cannot be discerned at this point.Per ifu, recommends to visually inspect the instrument and check for damage and wear; verify that all cutting edges are free of nicks and have a continuous edge; verify that moveable parts have smooth movement without excessive play; inspect those locking mechanisms fasten securely and close easily; and verify that long, thin instruments are free of bending and distortion.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.H10 correction narrative: d9: date device returned to manufacturer: it was incorrectly reported on the initial report that the device was returned for evaluation.Therefore, this field has been updated accordingly to reflect the correct information.

Brand Name
GRASPER-GRABBER -NS
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13559383
Report Number1221934-2022-00517
Device Sequence Number3734242
Product Code LXH
UDI-Device Identifier10886705013968
UDI-Public10886705013968
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number270120
Device Catalogue Number270120
Was Device Available for Evaluation? No
Date Returned to Manufacturer02/03/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown